MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305887
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.Phone/fax provided do not meet the required format: phone: (b)(6).H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd needle eclipse safety shield falls off.The following information was provided by the initial reporter, translated from german to english: we have received a product complaint from our customer regarding the following items.Reason for complaint: ¿the safety cap falls off on many cannulas.¿ 15 oct: prior to use on a patient.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number: 305887 and lot number: 2201004.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, ninety-two (92) unopened needle samples were received from the customer.Twenty (20) of the samples were randomly selected for a thorough analysis.The samples were tested for fitting force within the iv shield and hub components and for activation of the safety shield.All of the test results were found to be within specification; therefore, we were unable to reproduce the reported incident.Based on the information provided, we understand that an issue with the shield has taken place.However, based on the feedback, it is not clear which shield the customer is referring to, so we have performed the investigation for both possibilities.Regarding the possible issue of iv shield, the fitting force between the hub and the shield is measured with a dynamometer.If the fitting values are too high, the shield cannot be detached from the hub, but if the fitting values are too low, the shield can become detached from the hub during the handling of the product (manufacturing process, transportation, warehouses, etc.) and consequently, the point of the cannula could become damaged or result in a needle stick injury.Based on the testing completed for the returned samples, the fitting force values were found to be within specifications.Regarding the possible issue of safety shield defect, we would like to inform you that every lot manufactured is tested prior to final release for safety shield activation testing.This lot number was found to be within compliance.The assembly process has a system which inspects 100% of the needles for proper opening and activation of the safety shield, rejecting any defects identified.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20508223
Report Number3002682307-2024-00217
Device Sequence Number18434474
Product Code FMI
UDI-Device Identifier00382903058877
UDI-Public(01)00382903058877(11)220105(17)261231(10)2201004
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305887
Device Lot Number2201004
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown